Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 70, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 3, 2010, 7:49 PM EDT for Dauphin County, Lancaster County, Lebanon County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2010, 7:49 PM EDT (23:49 UTC)
- Expired
- Jun 3, 2010, 8:45 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 146 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:32 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:04 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 3, 4:04 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 404 PM EDT THU JUN 3 2010 .SYNOPSIS... A FRONTAL BOUNDARY WILL OSCILLATE NORTHWARD AND SOUTHWARD IN THE VICINITY OF PENNSYLVANIA DURING THE NEXT SEVERAL DAYS...BRINGING FREQUENT OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS. BY EARLY NEXT WEEK...AN UPPER LEVEL TROUGH IS LIKELY TO MOVE OVER THE REGION...BRINGING COOLER AND DRIER CONDITIONS. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... BOUNDARY LAYER THETA-E RIDGING FAVORING AREAS SOUTH OF THE TURNPIKE SOUTHWARD TO CENTRAL VA AND EASTWARD INTO THE LOWER SUSQ. AND NRN MD THIS AFTERNOON AND EVENING. SVR THUNDERSTORM WATCH IN EFFECT FOR THESE AREAS UNTIL 900 PM EDT. STRONG DESTABILIZATION TAKING PLACE DURING PEAK HEATING OVER THESE AREAS WITH LAPS MU CAPES INDICATING POCKETS OF 1500 J/KG CAPES NOW FROM FRANKLIN COUNTY EASTWARD ACROSS THE SOUTHERN PORTIONS OF YORK AND LANCASTER COUNTIES. ALTHOUGH VERTICAL WIND SHEAR IS ADMITTEDLY MEAGER...ONLY 20-25 KTS...COULD SEE SOME PULSING STORMS WITH ENOUGH DD CAPES TO PRODUCE ISOLATED WIND DAMAGE. DO NOT THINK TODAY'S STORMS WILL BE SEVERE HAILERS GIVEN INSTABILITY AND VERTICAL CAPE PROFILES. THE LOSS OF DAYTIME HEATING AND ADVECTION OF A DRIER LOW LEVEL AIR MASS ASSOCIATED WITH GREAT LAKES HIGH PRES WILL SPELL AND END TO CONVECTION TONIGHT. EXPECT AT LEAST PARTIAL CLEARING FROM NW-SE OVERNIGHT WITH SOME PATCHY FOG PSBL. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... SIMILAR THINKING TO PREVIOUS FOR THE DAYTIME ON FRIDAY...WITH WEAK HI PRES PASSING ACROSS UPSTATE NY PROVIDING FAIR AND WARM CONDS. FRONTAL BNDRY SOUTH OF THE MASON DIXON TO START THE DAY LINE WILL LIFT NORTHWARD LATE FRIDAY AHEAD OF APPROACHING SHORTWAVE. SREF DATA INDICATING A RETURN OF LOW MOISTURE AND MODERATE CAPES ACROSS SOUTHERN PA BY LATE IN THE DAY...ENOUGH TO INITIATE SCT PM TSRA ALONG THE RIDGETOPS OF THE SOUTH. MOST CU DEVELOPMENT SHOULD BE ACROSS THE HIGH TERRAIN OF THE SOUTH...AND THE LEAST ACROSS THE MIDDLE SUSQ VALLEY. ENS MEAN 850 TEMPS SUPPORTIVE OF HIGHS FROM THE M70S NW MTNS...TO U80S LOWER SUSQ VALLEY. INCREASING SOUTHERLY FLOW AHEAD OF APPROACHING SHORTWAVE OVR THE GRT LKS WILL PUSH FRONT NORTHWARD THRU CENTRAL PA FRI NIGHT...PERHAPS ACCOMPANIED BY A FEW TSRA. WILL PLACE HIGHEST POPS ACROSS THE NW MTNS LATE FRI NITE TO COINCIDE WITH ARRIVAL OF LL JET. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... REGION STARTS THE PERIOD IN THE WARM SECTOR AS SFC LOW/ASSOCIATED SHORTWAVE WILL PASS TO OUR NORTH ON SAT/SAT NIGHT. SAT/SAT EVE COULD BE INTERESTING FOR SVR WX POTENTIAL AS LLVL SW WINDS INCREASE KEEPING BOUNDARY LAYER MOIST AND PROVIDE MODERATE INSTABILITY. LOOKS LIKE CLOUD COVER LIMITING HEATING AND MID LEVEL LAPSE RATES WILL HOLD THE KEY AS TO HOW WIDESPREAD TSTORMS GET ON SAT...BUT ANTICIPATE STORMS ORGANIZING ALONG AND AHEAD OF THE COLD FRONT...WHICH APPEARS LIKELY TO REACH THE LOWER SUSQ VALLEY BY EVE. MODELS INDICATING ANOTHER SHOWERY PERIOD POSS LATER SAT NIGHT INTO SUN AS FRONTAL BOUNDARY LINGERS JUST TO OUR SOUTH AS ANOTHER WEAK LOW SLIDES EAST ALONG IT. UPPER LVL FLOW BEHIND THIS FEATURE BECOMES NORTHWESTERLY EARLY NEXT WEEK...FINALLY PUSHING QUASI- STATIONARY FRONT AWAY FROM. THIS WILL USHER IN DRIER AND COOLER CONDITIONS FOR THE FIRST HALF OF NEXT WEEK...WITH DAILY HIGHS IN THE 70S AND MORNING LOWS IN THE UPPER 40S TO UPPER 50S. ANOTHER SYSTEM COULD AFFECT THE REGION WED INTO THU...BUT MODELS VARY CONSIDERABLY ON TIMING AND STRENGTH. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... WIDESPREAD THUNDERSTORM DEVELOPMENT DURING THE NEXT FEW HOURS COULD CREATE TEMPORARY CIG/VIS RESTRICTIONS ACROSS THE REGION. FOR NOW ONLY INCLUDED A TEMPO DROP TO IFR IN TSRA AT JST AND MDT...AND VCTS ELSEWHERE...BUT WILL MONITOR DEVELOPMENT AND AMEND AS NECESSARY WHEN AND IF STORMS APPROACH AIRFIELDS. LIGHT WINDS AND PARTIAL CLEARING LATER TONIGHT IN THE WEST MAY LEAD TO AREAS OF IFR FOG AND STRATUS ESPECIALLY WHERE IT RAINS TODAY. GUIDANCE SUGGESTS CENTRAL AND ERN SXNS WILL BE MORE VULNERABLE TO MVFR FOG. OUTLOOK... FRI...A.M. MVFR-IFR BR/FG/ST...THEN VFR. SAT-MON...VFR WITH LOCAL RESTRICTIONS IN SCT SHRA/TSRA. TUE...MAINLY VFR && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR/STEINBUGL SHORT TERM...DEVOIR LONG TERM...RXR AVIATION...DEVOIR/DICKEY
Hazardous weather outlook, Jun 3, 6:46 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 646 PM EDT THU JUN 3 2010 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-042300- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 646 PM EDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON. SOME STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056>059-063>066-042300- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 646 PM EDT THU JUN 3 2010 ...SEVERE THUNDERSTORM WATCH 251 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON. SOME STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 3, 3:51 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
351 PM EDT THU JUN 3 2010
PAZ036-032015-
FRANKLIN PA-
351 PM EDT THU JUN 3 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN COUNTY...
AT 348 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLAYLICK IN SOUTHERN
FRANKLIN COUNTY...MOVING EAST AT ABOUT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GREENCASTLE AROUND 400 PM AND WAYNESBORO
AROUND 415 PM.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 6.
THIS WILL ALSO IMPACT ROUTE 11 FROM THE MARYLAND BORDER TO
GREENCASTLE.
LAT...LON 3972 7802 3982 7796 3980 7747 3972 7746
3972 7796
FORECASTER: DANGELOSpecial weather statement, Jun 3, 4:59 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 PM EDT THU JUN 3 2010 PAZ033-034-032130- BEDFORD PA-SOMERSET PA- 459 PM EDT THU JUN 3 2010 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SOMERSET AND WESTERN BEDFORD COUNTIES... AT 455 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOMERSET...MOVING EAST AT 25 MPH. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR NEW BALTIMORE AROUND 505 PM...SCHELLSBURG AROUND 520 PM...SCHELLSBURG AROUND 525 PM AND MANNS CHOICE AROUND 530 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 119 AND 151...I-99 BETWEEN MILE MARKERS 0 AND 14. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 220. LAT...LON 3993 7894 4011 7895 4028 7839 3979 7843 FORECASTER: MARTIN
Special weather statement, Jun 3, 5:04 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 PM EDT THU JUN 3 2010
PAZ004-032200-
WARREN PA-
504 PM EDT THU JUN 3 2010
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...
AT 500 PM EDT...A STRONG THUNDERSTORM WAS 21 MILES NORTH OF OIL
CITY...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ENTERPRISE...AND COLUMBUS AROUND 510 PM...
GRAND VALLEY AROUND 515 PM...GRAND VALLEY...SPRING CREEK...AND BEAR
LAKE AROUND 520 PM...GARLAND...AND LOTTSVILLE AROUND 530 PM...
TIDIOUTE AROUND 535 PM AND SUGAR GROVE AROUND 540 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
OTHER STRONG STORMS ARE NEARBY. PERSONS ACROSS WARREN COUNTY
SHOULD REMAIN ALERT FOR ADVERSE WEATHER CONDITIONS AND SEEK
SHELTER IF THREATENING WEATHER IS SIGHTED...OR A WARNING IS
ISSUED.
LAT...LON 4200 7900 4162 7902 4162 7957 4163 7962
4199 7963 4200 7962
FORECASTER: MARTINSpecial weather statement, Jun 3, 6:28 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 628 PM EDT THU JUN 3 2010 PAZ026-028-036-056-063>065-032330- ADAMS PA-CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-JUNIATA PA-PERRY PA- YORK PA- 628 PM EDT THU JUN 3 2010 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...NORTHERN ADAMS... NORTHERN FRANKLIN...NORTHWESTERN YORK...SOUTHEASTERN HUNTINGDON... SOUTHERN PERRY AND SOUTHWESTERN JUNIATA COUNTIES... AT 623 PM EDT...A STRONG THUNDERSTORM WAS 15 MILES NORTHWEST OF SHIPPENSBURG...MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ORRSTOWN AROUND 635 PM...NEWBURG...AND FAYETTEVILLE AROUND 640 PM...BLAIN...AND SHIPPENSBURG AROUND 645 PM...NEWVILLE AROUND 705 PM AND BLOSERVILLE AROUND 715 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 187 AND 235...I-81 BETWEEN MILE MARKERS 14 AND 62. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 15...ROUTE 30...STATE ROAD 94. OTHER STRONG STORMS ARE NEARBY. PERSONS ACROSS THE REGION SHOULD SEEK SHELTER IF THREATENING WEATHER IS NOTED...AND A WARNING IS ISSUED. LAT...LON 4031 7696 3986 7706 3992 7790 4037 7777 FORECASTER: MARTIN
Special weather statement, Jun 3, 6:36 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT THU JUN 3 2010
PAZ005-006-010-011-032330-
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-
636 PM EDT THU JUN 3 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL POTTER...
NORTHERN CAMERON...NORTHERN ELK AND SOUTHERN MCKEAN COUNTIES...
AT 632 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 20
MILES SOUTHEAST OF BRADFORD TO 16 MILES SOUTHWEST OF KANE...MOVING
EAST AT 20 MPH.
SOME STORMS WILL CONTAIN WIND GUSTS TO 40 MPH AND SMALL HAIL.
THESE STORMS WILL BE NEAR PORT ALLEGANY AROUND 640 PM...CROSBY AROUND
645 PM...ROULETTE AROUND 705 PM...WILCOX AROUND 720 PM...COUDERSPORT
AROUND 725 PM AND KEATING SUMMIT AROUND 730 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 66...STATE ROAD 120...STATE ROAD 255.
PERSONS ACROSS THE REGION SHOULD SEEK SHELTER IF THREATENING
WEATHER IS OBSERVED...OR A WARNING IS ISSUED.
LAT...LON 4180 7761 4140 7831 4146 7897 4163 7896
4183 7832 4184 7761
FORECASTER: MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:10 AM EDT | Special Weather Statement | CTP | Clearfield | 20 min |
| Jun 3, 12:32 AM EDT | Special Weather Statement | CTP | Centre, Clearfield | 43 min |
| Jun 3, 1:03 AM EDT | Special Weather Statement | CTP | Cambria | 27 min |
| Jun 3, 1:21 AM EDT | Special Weather Statement | CTP | Clearfield | 24 min |
| Jun 3, 3:51 PM EDT | Special Weather Statement | CTP | Franklin | 24 min |
| Jun 3, 4:59 PM EDT | Special Weather Statement | CTP | Bedford | 31 min |
| Jun 3, 5:04 PM EDT | Special Weather Statement | CTP | Warren | 56 min |
| Jun 3, 6:01 PM EDT | Areal Flood Advisory | CTP | Warren | 3 hr |
| Jun 3, 6:28 PM EDT | Special Weather Statement | CTP | Cumberland, Franklin | 62 min |
| Jun 3, 6:36 PM EDT | Special Weather Statement | CTP | Potter | 54 min |
| Jun 3, 6:58 PM EDT | Areal Flood Advisory | CTP | Cumberland | 3 hr |
| Jun 3, 7:23 PM EDT | Flash Flood Warning | CTP | Cumberland, York | 93 min |
| Jun 3, 7:42 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.